Show simple item record

AuthorB. , Thomas
AuthorM., Mohamed
AuthorM., Al Hail
AuthorFA., Awwad
AuthorRM., Wahba
AuthorSB., Hassan
AuthorK., Omar
AuthorW., El Kassem
AuthorP., Abdul Rouf
Available date2021-03-25T11:33:35Z
Publication Date2016
Publication NameClinical Pharmacology: Advances and Applications
URIhttp://dx.doi.org/10.2147/CPAA.S106234
URIhttp://hdl.handle.net/10576/18003
AbstractWe report a case of 22-year-old primigravida presented to Women�s Hospital - Hamad Medical Corporation emergency with severe epigastric pain, nausea, and vomiting. On admission, she was dehydrated with remarkably worsening symptoms. Laboratory findings revealed significantly elevated liver enzymes with unknown etiology. Her past medical history showed an admission for nausea and vomiting 3 weeks previously and she was discharged on antiemetics, and esomeprazole for the first time. Due to the predominantly elevated liver enzymes, the clinical pharmacist discussed the possibility of esomeprazole-induced adverse effects and suggested to suspend esomeprazole based on the evidence from literature review. The liver enzymes showed a substantial improvement within days after the discontinuation of the drug; however, a rechallenge was not done since it could have adversely affected the mother or the fetus. Using the Naranjo Adverse Drug Reaction Probability scales, the adverse reaction due to esomeprazole was classified as �probably�.
Languageen
PublisherDove Medical Press Ltd
Subjectalanine aminotransferase
Subjectalkaline phosphatase
Subjectaspartate aminotransferase
Subjectesomeprazole
Subjectmetoclopramide
Subjectpantoprazole
Subjectpyridoxine
Subjectadult
SubjectArticle
Subjectautoimmune liver disease
Subjectcase report
Subjectdecreased appetite
Subjectdehydration
Subjectdifferential diagnosis
Subjectdisease severity
Subjectdrug substitution
Subjectdrug withdrawal
Subjectepigastric pain
Subjectfemale
Subjectfollow up
Subjectgeneral condition deterioration
Subjecthuman
Subjecthyperemesis gravidarum
Subjecthypertransaminasemia
Subjectlaboratory test
Subjectliver function
SubjectMallory Weiss syndrome
Subjectmedical history
Subjectnausea and vomiting
Subjectpregnant woman
Subjectprimigravida
Subjecttoxic hepatitis
Subjectvirus hepatitis
Subjectweight reduction
Subjectyoung adult
TitleA case of probable esomeprazole-induced transient liver injury in a pregnant woman with hyperemesis
TypeArticle
Pagination199-202
Volume Number8


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record